Home >> Health >> After Drinking Green Tea Bought Online, A Girl Got Hepatitis

After Drinking Green Tea Bought Online, A Girl Got Hepatitis

Surprisingly, hepatitis was a result of drinking green tea in a recent case study of British Medical Journal Case Reports. The patient seemed to have arrived with problems like joint pain, nausea and abdominal pains. Considering a minor infection, the teen was sent back home with appropriate medicine. The next time she came, she was suffering from jaundice and had worsening symptoms. green_tea

The problem came to light when she informed the doctors about the green tea that she had started taking recently. It was apparently bought online as a means to lose weight.

She complained that she had actually lost a few pounds after consuming the green tea, but at the same time started feeling weak, and had pain in her joints. She was paranoid when she was admitted into the hospital and had to undergo several tests. After a few test, the doctors noticed that she had acute hepatitis and an inflamed liver. When she gave up drinking the green tea, she immediately became alright and came back to her normal self. The doctors concluded that it was the tea alone that caused hepatitis considering the immediate effects that it had on the girl.

Though green tea has antioxidants which are healthy and a natural way to lose weight, the product that she bought online might have had antioxidants and had other chemicals added for weight loss that might have caused hepatotoxicity that in common words is called as chemical driven liver damage.

Dr. Donna Seger, head of the Tennessee Poison Center in Nashville, said

Buying food products online might have significant toxicity despite being natural. She further said that she’s overtly concerned about people who order supplements online without knowing the exact truth.

Also, there were hints that the hepatitis might have caused due to the pesticides that are found on green tea leaves. The teenager finally confirmed that she would “never buy tea online or any other weight-loss supplements”.

[Via]

Leave a Reply

Your email address will not be published. Required fields are marked *